Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



An $L^p$ a priori estimate for the Tricomi equation in the upper half space

Author: Jong Uhn Kim
Journal: Trans. Amer. Math. Soc. 351 (1999), 4611-4628
MSC (1991): Primary 35J70, 35B45
Published electronically: July 19, 1999
MathSciNet review: 1615987
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an $L^{p}$ a priori estimate for the Tricomi equation. Our main tool is Mihlin’s multiplier theorem combined with well-known estimates of the Newtonian potential.

References [Enhancements On Off] (What's this?)

  • Jöran Bergh and Jörgen Löfström, Interpolation spaces. An introduction, Springer-Verlag, Berlin-New York, 1976. Grundlehren der Mathematischen Wissenschaften, No. 223. MR 0482275
  • Louis Boutet de Monvel, Hypoelliptic operators with double characteristics and related pseudo-differential operators, Comm. Pure Appl. Math. 27 (1974), 585–639. MR 370271, DOI
  • Diaz, J.B. and Weinstein, A., On the fundamental solutions of a singular Beltrami operator, Studies in Mathematics and Mechanics presented to Richard von Mises, pp. 97-102, Academic Press, New York, 1954.
  • Erdélyi, A., “Asymptotic Expansions,” Dover Publications, New York, 1956.
  • Germain, P. and Bader, R., Solutions élémentaires de certaines équations aux dérivées partielles du type mixte, Bull. Soc. Math. France, t.81, pp. 145-174, 1953.
  • David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983. MR 737190
  • Glushko, V.P. and Savchenko, Yu.B., Higher-order degenerate elliptic equations: spaces, operators, boundary-value problems, J. Soviet Math. Vol 39, No 6, pp. 3088-3148, 1987.
  • Lars Hörmander, The analysis of linear partial differential operators. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1983. Distribution theory and Fourier analysis. MR 717035
  • Serge Levendorskii, Degenerate elliptic equations, Mathematics and its Applications, vol. 258, Kluwer Academic Publishers Group, Dordrecht, 1993. MR 1247957
  • O. A. Oleĭnik and E. V. Radkevič, Second order equations with nonnegative characteristic form, Plenum Press, New York-London, 1973. Translated from the Russian by Paul C. Fife. MR 0457908
  • Fausto Segàla, Parametrices for operators of Tricomi type, Ann. Mat. Pura Appl. (4) 140 (1985), 285–299 (English, with Italian summary). MR 807641, DOI
  • Fausto Segàla, Parametrices for a class of differential operators with multiple characteristics, Ann. Mat. Pura Appl. (4) 146 (1987), 311–336. MR 916697, DOI
  • Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. MR 0290095
  • H. Triebel, Interpolation theory, function spaces, differential operators, VEB Deutscher Verlag der Wissenschaften, Berlin, 1978. MR 500580
  • M. I. Višik and V. V. Grušin, Boundary value problems for elliptic equations which are degenerate on the boundary of the domain, Mat. Sb. (N.S.) 80 (122) (1969), 455–491 (Russian). MR 0257562

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35J70, 35B45

Retrieve articles in all journals with MSC (1991): 35J70, 35B45

Additional Information

Jong Uhn Kim
Affiliation: Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061-0123

Keywords: $L^{p}$ a priori estimate, Tricomi equation, Newtonian potential, Fourier transform, Mihlin’s multiplier theorem, Airy functions
Received by editor(s): December 30, 1996
Received by editor(s) in revised form: February 10, 1998
Published electronically: July 19, 1999
Article copyright: © Copyright 1999 American Mathematical Society